Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Nonlinear theories for thin shells


Author: J. Lyell Sanders Jr.
Journal: Quart. Appl. Math. 21 (1963), 21-36
MSC: Primary 73.99
DOI: https://doi.org/10.1090/qam/147023
MathSciNet review: 147023
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Strain-displacement relations for thin shells valid for large displacements are derived. With these as a starting point approximate strain-displacement relations and equilibrium equations are derived by making certain simplifying assumptions. In particular the middle surface strains are assumed small and the rotations are assumed moderately small. The resulting equations are suitable as a basis for stability investigations or other problems in which the effects of deformation on equilibrium cannot be ignored, but in which the rotations are not too large.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.99

Retrieve articles in all journals with MSC: 73.99


Additional Information

DOI: https://doi.org/10.1090/qam/147023
Article copyright: © Copyright 1963 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website